MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381233
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that catheter has burrs and is difficult to retract with a bd insyte¿ iv catheter.The following information was provided by the company reporter: it was reported that the catheter has been burring and not functioning properly.It was clarified that the needle would give resistance and catch when pulling it back.The following information was provided by the initial reporter: health professional noted that when pulling the stylet back before insertion it is creating resistance and catching on the hub part which makes it not function properly.This has happened several times recently (no specific dates could be given) with lot # 8300598.No patient or user harm or medical intervention, only additional pokes and a change to a different manufacturer's catheter.Same issues now occurring with 22g, could not provide product info.Samples for 20g available, although he was not sure about 22g.The technicians have had a lot of issues with burring and not functioning properly.They actually had to stop using them and switch to different catheters.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one actual sample and eleven representative samples were received by our quality team for evaluation.Visual inspection was performed on the catheter before and after the needle was retracted with no abnormalities identified; therefore the reported failure cannot be verified.A device history record review found no non- conformances associated with this issue during production of this batch.Based on the quality teams investigation, the root cause of this incident cannot be determined.H3 other text : see section h.10.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9310710
Report Number8041187-2019-00913
Device Sequence Number19593827
Product Code FOZ
UDI-Device Identifier30382903812333
UDI-Public30382903812333
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number381233
Device Lot Number8300598
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;